MAUDE Adverse Event Report: STRYKER ORTHOPAEDICS-MAHWAH BODY/STEM SEPARATOR; ORTHOPEDIC MANUAL SURGICAL INSTRUMENT

STRYKER ORTHOPAEDICS-MAHWAH BODY/STEM SEPARATOR; ORTHOPEDIC MANUAL SURGICAL INSTRUMENT
Catalog Number 6278-9-070
Medical Device Problem Code Crack (1135)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Date of Event 09/18/2018
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Review of the device history records indicate devices were manufactured and accepted into final stock with no relevant reported discrepancies.There have been no other similar events for the lot referenced.When completed, the evaluation summary will be submitted in a supplemental report.
 
Event or Problem Description
The surgeon went to put in the cone body for a restoration modular.When he impacted it the white handle cracked on the cone body inserter.Then he needed to change his version so he used the body stem separator.While he used it he was able to get it to work, but the piece looked bent and he asked it be replaced.
 
Additional Manufacturer Narrative
An event regarding damage involving a restoration modular separator was reported.The event was confirmed through visual inspection.Method & results: device evaluation and results: visual inspection: examination of the returned device with engineer indicated that the device is damaged due to in service use.Medical records received and evaluation: no medical records were received for review with a clinical consultant device history review: all devices were manufactured and accepted into final stock with no relevant reported discrepancies.Complaint history review: there have been no other similar events for the reported lot.Conclusion: the exact cause of the event could not be determined because insufficient information was provided.Additional information including operative reports and return of the device are needed to fully investigate the event.If further information becomes available or the product is returned, this investigation will be re-opened.
 
Event or Problem Description

Brand Name
BODY/STEM SEPARATOR
Common Device Name
ORTHOPEDIC MANUAL SURGICAL INSTRUMENT
Manufacturer (Section D)
STRYKER ORTHOPAEDICS-MAHWAH
325 corporate drive
mahwah NJ 07430
MDR Report Key7969690
Report Number0002249697-2018-03377
Device Sequence Number1739611
Product Code LXH
UDI-Device Identifier07613327221626
UDI-Public07613327221626
Combination Product (Y/N)N
Initial Reporter StatePA
Initial Reporter CountryUS
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source health professional,other
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 01/08/2019
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Catalogue Number6278-9-070
Device Lot NumberTACF81E
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer09/24/2018
Initial Date Received by Manufacturer 09/18/2018
Supplement Date Received by Manufacturer12/11/2018
Initial Report FDA Received Date10/16/2018
Supplement Report FDA Received Date01/08/2019
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Other;